Occasional low bs 2-3 hours after breakfast

Sputnick001

New Member
Relationship to Diabetes
Type 2
Recently I have been getting low bs levels after breakfast.only realised after getting hypo symptoms.Breakfast usually consists of cherios with blueberries and glass of unsweetened orange cordial.
Any suggestions would be appreciated
 

rebrascora

Well-Known Member
Relationship to Diabetes
Type 1
Hi and welcome

Can you give us a bit more information about your diabetes.
For instance....
What if any medication you are taking for it?
and
What you consider a low reading?
 

KARNAK

Well-Known Member
Relationship to Diabetes
Type 1
Hello @Sputnick001 welcome to the forum.

Need a bit more info before we can help you, are you testing
before your breakfast and two hours after? Oh @rebrascora
has beating me to it, read the last post good questions from
an experienced Diabetic.
 

Sputnick001

New Member
Relationship to Diabetes
Type 2
Diagnosed type 2 diabetes 10 years ago and on metformin and diet.After kidney stones a couple of years ago urologist want me to come off metformin as it caused kidney damage and put on Linaglyptin. Earlier this year on routine blood test I was contacted by path lab who wanted me in hospital straight away as bs level was 28 and dehydrated.
Put on insulin Humalog mix 50 20 units twice daily and bs has been between 5.5 to 7.0 until recently when I had symptoms of hypo mid morning. Reduced insulin morning dose to 18 units.
Last few days mid morning bs has been 3.8 and feeling of hypo.
Breakfast is usually cheerios with blueberries and unsweetened orange cordial drink
Early morning bs is usually 5.8
 

rebrascora

Well-Known Member
Relationship to Diabetes
Type 1
Sounds like you need to discuss another insulin reduction with your Diabetes Nurse.

Insulin needs do change due to a number of factors, not just food and many of us find that the change in season has a significant impact although most of us find we need to increase our insulin at this time of year and decrease it in the spring but it is a very individual thing. Being more active can also mean you need less insulin and has a cumulative effect so if you have been more active for 2 or 3 days before it will gradually have an increasing impact.... if that makes sense. Hormones can also affect BG levels plus any number of other things. Learning to recognise problems and adjust insulin doses is part of long term diabetes management but you should discuss it with your Health Care Professionals if you haven't been trained to adjust levels yourself.
 

Sputnick001

New Member
Relationship to Diabetes
Type 2
Many thanks for your reply.
Unfortunately I am.not happy with gp surgery as we dont have a diabetes nurse although I have been informed that one of the gps has diabetes knowledge
I was very impressed with the hospital diabetes staff but on discharge was told to liaise with gp.I have managed to speak to hospital diabetes nurse but they only look after me for 30 days after discharge although they have made a few exceptions for me to get info if I was concerned.
 

rebrascora

Well-Known Member
Relationship to Diabetes
Type 1
Due to the dangerous nature of potential overdose or underdose, we are not able to give dosing advice and you need to discuss the problem with a health care professional. Diabetes is a long term condition, so you need to find someone at your GP practice who can help or move to another practice so that you have that back up support.
I hope you keep hypo treatment with you at all times so that you can take it when it happens.... It is recommended to take 15g carbs which is 3 dextrose tablets or 3 jelly babies. I am loath to suggest eating a few more carbs at breakfast time until you get something sorted with dosing advice and it is not ideal, but it might be the short term answer, if you don't have the training and experience to adjust your own doses.. Having regular hypos is a situation to be avoided. wherever possible.
 

trophywench

Well-Known Member
Relationship to Diabetes
Type 1
You could start off by ringing your GP and saying you need very urgent advice on how to change your doses so they have to give you that advice as there is no other route open to you to get it. Any time today will be fine.

Blooming good job you seem to have good hypo symptoms otherwise you'd have had to dial 999.

I should stress in the phone call that that is what you'll have to do if it happens again.
 

everydayupsanddowns

Administrator
Staff member
Relationship to Diabetes
Type 1
Sorry to hear about the difficulties you are experiencing with your care, and your hypos @Sputnick001 :(

You might like to call the DUK careline on 0345 123 2399 (Mon-Fri 9am-6pm) to discuss your concerns.

I’m not sure of there is a training course for people with T2 on insulin in your area, but asking your GP for a referral to that, or to more specialist support at the hospital would definitely be worthwhile. Regular hypos are exhausting, debilitating and dangerous and can have a profoundly negative impact on your quality of life :(
 
Top